Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 193, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2014, 5:49 PM EDT for 4 counties in Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2014, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 9, 2014, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 29 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:52 PM EDT | TSTM WND DMG | 1 Wsw Hahira, GA | TREE DOWN ON A POWER LINE AT THE INTERSECTION OF SHILOH ROAD AND MORVEN ROAD. |
| Jul 9, 6:35 PM EDT | TSTM WND DMG | 5 W Moody Afb, GA | TREE DOWN ON A POWER LINE ON SKIPPER BRIDGE ROAD EAST OF STATEN ROAD. REPORT RELAYED VIA TWITTER FROM WALB-TV. |
| Jul 9, 6:38 PM EDT | TSTM WND DMG | 1 W Moody Afb, GA | 10 TREES DOWN WITH SEVERAL POWER LINES AND A STRUCTURE FIRE NEAR BEMISS RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS52 KTAE 092149
SVRTAE
GAC019-027-075-185-092230-
/O.NEW.KTAE.SV.W.0193.140709T2149Z-140709T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
549 PM EDT WED JUL 9 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
* AT 547 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HAHIRA...OR NEAR
MORVEN...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOODY
AFB
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3080 8352 3097 8362 3115 8327 3106 8320
3103 8320 3102 8318 3095 8318 3095 8311
3091 8308
TIME...MOT...LOC 2150Z 245DEG 20KT 3093 8341
$$
08-LAMERS1 follow-up statement
951
WWUS52 KTAE 092210
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
610 PM EDT WED JUL 9 2014
GAC019-027-075-092219-
/O.CAN.KTAE.SV.W.0193.000000T0000Z-140709T2230Z/
BROOKS GA-BERRIEN GA-COOK GA-
610 PM EDT WED JUL 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOK...SOUTH
CENTRAL BERRIEN AND NORTHEASTERN BROOKS COUNTIES IS CANCELLED...
THUNDERSTORMS HAVE MOVED AWAY FROM THESE AREAS AND INTO NORTHERN
LOWNDES COUNTY. THE STORMS WERE STILL SEVERE.
LAT...LON 3085 8335 3089 8338 3099 8344 3103 8334
3103 8320 3102 8318 3095 8318 3095 8311
3091 8308
TIME...MOT...LOC 2209Z 249DEG 16KT 3093 8329
$$
GAC185-092230-
/O.CON.KTAE.SV.W.0193.000000T0000Z-140709T2230Z/
LOWNDES GA-
610 PM EDT WED JUL 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHERN LOWNDES COUNTY...
AT 606 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
I-75 AT EXIT 22...OR NEAR THE NORTH SIDE OF VALDOSTA...MOVING EAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOODY
AFB AND BARRETTS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3085 8335 3089 8338 3099 8344 3103 8334
3103 8320 3102 8318 3095 8318 3095 8311
3091 8308
TIME...MOT...LOC 2209Z 249DEG 16KT 3093 8329
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:01 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 9, 3:01 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 301 PM EDT Wed Jul 9 2014 .Near Term [Through Tonight]... 17Z surface analysis shows high pressure still over the GOMEX and a surface cold front still off to our northwest- roughly along the Wrn edge of the Appalachian Mtns, curving westward across the Mississippi Valley. Storms along boundaries out ahead of the front may reach SE AL late this afternoon, but the main forcing for most of the afternoon is the seabreeze. This seabreeze convection will be focused on north FL, primary the Panhandle and Wrn Big Bend today, with a localized pocket of dry air over the Ern Big Bend area helping to suppress convection. As is typical with the seabreeze, the chances for storms will taper off overnight, but with the approaching front, there will still be chances for storms in the SE AL area during the night. Highs today will be in the low to mid 90s with low temperatures tonight in the low 70s. .Short Term [Thursday Through Friday Night]... The end of the week will continue to be dominated by an upper level trough across the eastern U.S. and an upper level ridge across the central and western U.S. A series of shortwaves moving through the eastern trough will push the associated front further south into the southeast U.S. By Thursday the weak front should be north of our area stetching from northeast GA across central Alabama, and by Friday should slide further south across the northern portion of our region, roughly near a line from Albany to Dothan. This means that PoPs will significantly increase for the end of the week compared to the previous week's relatively dry weather. We should see a similar pattern that has been observed the past few days with a series of Mesoscale Convective Systems (MCSs) developing along the front in the evening and propogating southward during the overnight hours. Development of an MCS tonight will affect our area on Thursday in terms of residual cloud debris and outflow boundaries, as well as possibly suppressing sea breeze development along our panhandle coasts. However, late in the day Big Bend seabreezes should develop and as they move inland may interact with any lingering boundaries from overnight convection. With the front still across the area Friday, expect a similar scenario with a late night/early morning MCS, followed by late afternoon disturbed seabreeze/outflow induced convection. Afternoon highs will be not be as hot due to increased convection and cloud cover. Highs will generally be in the lower 90s, with higher readings in the mid and possibly upper 90s Thursday across the Big Bend region. .Long Term [Saturday Through Wednesday]... The weekend will begin with an upper ridge across much of the CONUS and a weak, shallow trough in the northeast. By early in the week the pattern will have transitioned to another large scale trough in the east with a retrograding ridge along the west coast. By midweek the eastern trough becomes positively tilted stretching from New England to the central rockies. This suggests that our rain chances will be above normal after the weekend due to the long wave trough and a return of deeper moisture. For the weekend, however, when typical summer convection is expected, we could see a couple of hot days again with highs in the upper 90s. && .Aviation... [Through 18Z Wednesday] Mostly VFR conditions will prevail with the exception of brief MVFR conditions at TLH, ECP, DHN and VLD due to afternoon seabreeze thunderstorms. Some guidance has fog tomorrow morning at VLD but local models are not as favorable so did not mention in forecast. && .Marine... In general light winds and low seas will prevail under a weak surface pressure pattern for the next several days. A cold front will sag across the far southeastern U.S. which could result in clusters of thunderstorms moving offshore mainly during the morning hours. This would enhance waves and winds in the vicinity of any such development. && .Fire Weather... As moisture returns to the area and we shift to a more typical summer pattern, relative humidity values will remain above critical thresholds. No red flag conditions are expected ove the next week. && .Hydrology... Though rain chances will be much higher than recent days to finish the week, most rivers are holding steady at levels well below flood stage with several in low flow. The expected rainfall totals over the next several days will not be significant enough to push any rivers into flood stage. && .Preliminary Point Temps/PoPs... Tallahassee 75 94 73 94 73 / 10 50 20 50 20 Panama City 77 91 76 93 77 / 30 40 30 40 20 Dothan 74 93 72 96 74 / 30 50 30 50 20 Albany 74 93 73 95 73 / 20 50 30 50 30 Valdosta 72 93 71 94 72 / 10 60 30 50 20 Cross City 72 93 71 93 72 / 20 40 20 50 20 Apalachicola 75 89 73 90 74 / 30 40 20 40 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...HOLLINGSWORTH/MOORE SHORT TERM...HOLLINGSWORTH LONG TERM...HOLLINGSWORTH AVIATION...HOLLINGSWORTH/MOORE MARINE...HOLLINGSWORTH FIRE WEATHER...HOLLINGSWORTH/MOORE HYDROLOGY...MOORE
In the hours before
Special weather statement, Jul 9, 5:03 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM EDT WED JUL 9 2014
GAZ145>147-158>160-092200-
THOMAS GA-MITCHELL GA-LOWNDES GA-BROOKS GA-COLQUITT GA-COOK GA-
503 PM EDT WED JUL 9 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR
BROOKS...COLQUITT...COOK...LOWNDES...MITCHELL AND NORTHERN THOMAS
COUNTIES...
* UNTIL 600 PM EDT
AT 500 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF PELHAM TO
5 MILES SOUTHWEST OF PAVO TO 8 MILES SOUTH OF QUITMAN...MOVING
NORTHEAST AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS THIS
STRONG COULD CAUSE SOME SPORADIC DAMAGE TO TREES OR POWER LINES.
LAT...LON 3065 8360 3066 8368 3083 8385 3090 8408
3097 8412 3108 8412 3108 8429 3144 8413
3144 8400 3133 8400 3132 8344 3125 8338
3125 8334 3111 8333 3106 8328 3103 8329
3103 8319 3095 8317 3095 8307 3092 8304
TIME...MOT...LOC 2102Z 224DEG 28KT 3105 8417 3091 8377
3069 8351
08-LAMERSSpecial weather statement, Jul 9, 5:06 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EDT WED JUL 9 2014
ALZ068-069-092145-
GENEVA AL-HOUSTON AL-
406 PM CDT WED JUL 9 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN GENEVA
AND WESTERN HOUSTON COUNTIES...
* UNTIL 445 PM CDT
AT 404 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SLOCOMB...OR NEAR MERRITTS CROSSROADS...MOVING
NORTH AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG
COULD CAUSE SOME SPORADIC DAMAGE TO TREES OR POWER LINES.
LAT...LON 3127 8563 3127 8560 3125 8554 3125 8549
3128 8548 3129 8542 3131 8541 3130 8523
3101 8540 3101 8567
TIME...MOT...LOC 2106Z 200DEG 16KT 3110 8552
08-LAMERSLocal storm report, Jul 9, 5:08 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BEACHTON 30.73N 84.14W
07/09/2014 GRADY GA LAW ENFORCEMENT
SEVERAL POWER LINES AND TREES DOWN IN THE BWACHTON AREA.
0430 PM TSTM WND DMG BEACHTON 30.73N 84.14W
07/09/2014 GRADY GA LAW ENFORCEMENT
SEVERAL POWER LINES AND TREES DOWN IN THE BEACHTON AREA.
&&
BOLDENSpecial weather statement, Jul 9, 5:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
509 PM EDT WED JUL 9 2014
ALZ065-068-FLZ007-008-092215-
COFFEE AL-GENEVA AL-NORTH WALTON FL-CENTRAL WALTON FL-
409 PM CDT WED JUL 9 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR COFFEE...WESTERN
GENEVA AND NORTHERN WALTON COUNTIES...
* UNTIL 515 PM CDT
AT 407 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OPP TO 14 MILES SOUTH OF
LAUREL HILL...OR ALONG A LINE EXTENDING FROM OPP TO DEERLAND...MOVING
NORTHEAST AT 25 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS THIS
STRONG COULD CAUSE SOME SPORADIC DAMAGE TO TREES OR POWER LINES.
LAT...LON 3099 8640 3100 8619 3144 8620 3154 8581
3100 8593 3099 8603 3077 8604 3070 8640
TIME...MOT...LOC 2109Z 247DEG 22KT 3129 8627 3073 8642
08-LAMERSLocal storm report, Jul 9, 5:11 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT WED JUL 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG THOMASVILLE 30.84N 83.98W
07/09/2014 THOMAS GA LAW ENFORCEMENT
POWER LINE DOWN AT PARK AND BROAD STREET IN DOWNTOWN
THOMASVILLE.
&&
BOLDENSpecial weather statement, Jul 9, 5:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT WED JUL 9 2014
ALZ066-067-092230-
DALE AL-HENRY AL-
424 PM CDT WED JUL 9 2014
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DALE AND HENRY
COUNTIES...
* UNTIL 530 PM CDT
AT 420 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED GUSTY
WINDS ASSOCIATED WITH THUNDERSTORM OUTFLOW... ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF FORT RUCKER TO 6 MILES SOUTH OF
COLUMBIA...OR ALONG A LINE EXTENDING FROM LOWE ARMY HELIPORT TO
FARLEY NUCLEAR PLANT...MOVING NORTH AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED...AND MAY OCCUR WITHOUT ANY RAIN OR
THUNDER ACCOMPANYING. WINDS THIS STRONG CAN CAUSE SOME SPORADIC
DAMAGE TO TREES AND POWER LINES.
LAT...LON 3165 8508 3154 8504 3147 8507 3132 8508
3132 8541 3129 8542 3128 8549 3125 8549
3127 8560 3127 8566 3126 8567 3127 8578
3162 8578 3162 8543 3171 8541
TIME...MOT...LOC 2123Z 181DEG 18KT 3141 8578 3122 8509
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:31 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 44 min |
| Jul 9, 5:03 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Cook, Lowndes, Mitchell, Thomas | 57 min |
| Jul 9, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 41 min |
| Jul 9, 7:36 PM EDT | Special Weather Statement | TAE | Terrell | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.